Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Dehydrated patient. Taking IV fluid. Blood withdrawn. What could be the reason?

DOCTOR,I have a question. i treated a dehydrated patient.,her iv line is visible,but when i insert the needle it s going smoothly first , blood withdrawn but when i going to insert forward,i can feel it is toohard to go inside .so i stop insertion .and i taped and administered iv fluid .fluid was gone.why it is happened like this?
Asked On : Wed, 11 Jul 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response

The cause that I can think of here is a wrong insertion technique. Initially you are able to go inside the vein and later while inserting forward you feel hard. It means to say that the IV catheter is going outside the vein into the extra vascular space in such a case.

When you are actually and completely in a vein, you will not face this problem.

Hope this helps.

Answered: Thu, 19 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor